Abdominal Imaging

, Volume 28, Issue 1, pp 0072–0074

Thorotrast-induced cholangiocarcinoma: case report

  • D. Sahani
  • S. R. Prasad
  • K. K. Tannabe
  • P. F. Hahn
  • P. R. Mueller
  • S. Saini

DOI: 10.1007/s00261-001-0148-y

Cite this article as:
Sahani, D., Prasad, S., Tannabe, K. et al. Abdom Imaging (2003) 28: 0072. doi:10.1007/s00261-001-0148-y

Abstract

Thorotrast, a contrast medium used extensively before being banned in 1950s, delivers a densely ionizing, high linear energy transfer type of radiation that predisposes to malignancies. We report a case of peripheral cholangiocarcinoma and describe its computed tomographic and magnetic resonance imaging features in a patient who developed it 48 years after exposure to Thorotrast.

Key words: Thorotrast—Liver—Cholangiocarcinoma—Magnetic resonance—Computed tomography. 

Copyright information

© Springer-Verlag New York Inc. 2003

Authors and Affiliations

  • D. Sahani
    • 1
  • S. R. Prasad
    • 1
  • K. K. Tannabe
    • 2
  • P. F. Hahn
    • 1
  • P. R. Mueller
    • 1
  • S. Saini
    • 1
  1. 1.Department of Radiology, Massachusetts General Hospital and Harvard Medical School, 55 Fruit Street, Boston, MA 02114, USAUS
  2. 2.Department of Surgical Oncology, Massachusetts General Hospital and Harvard Medical School, 55 Fruit Street, Boston, MA 02114, USAUS

Personalised recommendations